Alert archive / Nevada / High Wind Watches in 2007
High Wind Watch 5, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Feb 25, 2007, 3:30 PM PST for Lyon County, Mineral County, Nevada. It took effect at Feb 26, 2007, 6:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 25, 2007, 3:30 PM PST (23:30 UTC)
- In effect from
- Feb 26, 2007, 6:00 PM PST
- Expired
- Feb 26, 2007, 3:00 AM PST
- In force
- Issued by
- NWS Reno, NV
Counties Lyon County, NV, Mineral County, NV
The radar
The Reno radar (KRGX), 122 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 580 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 252330 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 330 PM PST SUN FEB 25 2007 ...GUSTY WINDS ARE EXPECTED IN PORTIONS OF WESTERN NEVADA THROUGH THIS EVENING WITH STRONG WINDS POSSIBLE AGAIN MONDAY NIGHT... A SERIES OF STRONG STORMS WILL KEEP WINDY CONDITIONS OVER PORTIONS OF WESTERN NEVADA AT TIMES THROUGH MONDAY NIGHT. THE STRONGEST WINDS ARE LIKELY TO OCCUR OVER MINERAL AND SOUTHERN LYON COUNTIES ON MONDAY NIGHT. ANYONE PLANNING TRAVEL ACROSS THE EASTERN SIERRA AND WESTERN NEVADA THIS WEEKEND SHOULD PREPARE FOR STRONG CROSS WINDS... ESPECIALLY ALONG HIGHWAY 395 IN WESTERN NEVADA AND HIGHWAY 95 BETWEEN SCHURZ AND HAWTHORNE. HOMEOWNERS SHOULD SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY STRONG WINDS. NVZ003-260400- /O.EXA.KREV.WI.Y.0005.000000T0000Z-070226T0400Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 330 PM PST SUN FEB 25 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED INTO THIS EVENING. LOCALLY STRONGER WIND GUSTS ARE LIKELY IN WIND PRONE AREAS SUCH AS HIGHWAY 395 NEAR WASHOE VALLEY AND IN THE FOOTHILLS WEST OF RENO...CARSON CITY AND MINDEN. THE WINDS ARE EXPECTED TO DIMINISH AFTER 8 PM. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ001-260400- /O.NEW.KREV.HW.A.0005.070227T0200Z-070227T1400Z/ /O.CON.KREV.WI.Y.0005.000000T0000Z-070226T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 330 PM PST SUN FEB 25 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE INTO THIS EVENING. LOCALLY STRONGER WIND GUSTS ARE LIKELY IN WIND PRONE AREAS SUCH AS HIGHWAY 95 NEAR WALKER LAKE. THE WINDS ARE EXPECTED TO DIMINISH AFTER 8 PM. ANOTHER PERIOD OF STRONG WINDS IS POSSIBLE MONDAY NIGHT AS ANOTHER STORM APPROACHES THE REGION. GUSTS UP TO 60 MPH WILL BE POSSIBLE WITH LOCALLY STRONGER GUSTS IN WIND PRONE AREAS SUCH AS HIGHWAY 95 NEAR WALKER LAKE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MJD HTTP://WEATHER.GOV/RENO
3 follow-up statements
000 WWUS75 KREV 260019 CCA NPWREV URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RENO NV 417 PM PST SUN FEB 25 2007 CORRECTED FOR FORMAT ONLY...NO CHANGES TO TEXT. ...GUSTY WINDS ARE EXPECTED IN PORTIONS OF WESTERN NEVADA THROUGH THIS EVENING WITH STRONG WINDS POSSIBLE AGAIN MONDAY NIGHT... .A SERIES OF STRONG STORMS WILL KEEP WINDY CONDITIONS OVER PORTIONS OF WESTERN NEVADA AT TIMES THROUGH MONDAY NIGHT. THE STRONGEST WINDS ARE LIKELY TO OCCUR OVER MINERAL AND SOUTHERN LYON COUNTIES ON MONDAY NIGHT. ANYONE PLANNING TRAVEL ACROSS THE EASTERN SIERRA AND WESTERN NEVADA THIS WEEKEND SHOULD PREPARE FOR STRONG CROSS WINDS... ESPECIALLY ALONG HIGHWAY 395 IN WESTERN NEVADA AND HIGHWAY 95 BETWEEN SCHURZ AND HAWTHORNE. HOMEOWNERS SHOULD SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY STRONG WINDS. NVZ003-260400- /O.COR.KREV.WI.Y.0005.000000T0000Z-070226T0400Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 417 PM PST SUN FEB 25 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED INTO THIS EVENING. LOCALLY STRONGER WIND GUSTS ARE LIKELY IN WIND PRONE AREAS SUCH AS HIGHWAY 395 NEAR WASHOE VALLEY AND IN THE FOOTHILLS WEST OF RENO...CARSON CITY AND MINDEN. THE WINDS ARE EXPECTED TO DIMINISH AFTER 8 PM. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ001-260400- /O.NEW.KREV.HW.A.0005.070227T0200Z-070227T1400Z/ /O.CON.KREV.WI.Y.0005.000000T0000Z-070226T0400Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 417 PM PST SUN FEB 25 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE INTO THIS EVENING. LOCALLY STRONGER WIND GUSTS ARE LIKELY IN WIND PRONE AREAS SUCH AS HIGHWAY 95 NEAR WALKER LAKE. THE WINDS ARE EXPECTED TO DIMINISH AFTER 8 PM. ANOTHER PERIOD OF STRONG WINDS IS POSSIBLE MONDAY NIGHT AS ANOTHER STORM APPROACHES THE REGION. GUSTS UP TO 60 MPH WILL BE POSSIBLE WITH LOCALLY STRONGER GUSTS IN WIND PRONE AREAS SUCH AS HIGHWAY 95 NEAR WALKER LAKE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MJD HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 260345 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 745 PM PST SUN FEB 25 2007 ...GUSTY WINDS ARE EXPECTED IN PORTIONS OF WESTERN NEVADA THROUGH THIS EVENING WITH STRONG WINDS POSSIBLE AGAIN MONDAY NIGHT... .A SERIES OF STRONG STORMS WILL KEEP WINDY CONDITIONS OVER PORTIONS OF WESTERN NEVADA AT TIMES THROUGH MONDAY NIGHT. THE STRONGEST WINDS ARE LIKELY TO OCCUR OVER MINERAL AND SOUTHERN LYON COUNTIES ON MONDAY NIGHT. ANYONE PLANNING TRAVEL ACROSS THE EASTERN SIERRA AND WESTERN NEVADA THIS WEEKEND SHOULD PREPARE FOR STRONG CROSS WINDS... ESPECIALLY ALONG HIGHWAY 395 IN WESTERN NEVADA AND HIGHWAY 95 BETWEEN SCHURZ AND HAWTHORNE. HOMEOWNERS SHOULD SECURE ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY STRONG WINDS. NVZ001-261200- /O.EXP.KREV.WI.Y.0005.000000T0000Z-070226T0400Z/ /O.CON.KREV.HW.A.0005.070227T0200Z-070227T1400Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 745 PM PST SUN FEB 25 2007 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE OVERNIGHT. ANOTHER PERIOD OF STRONG WINDS IS POSSIBLE MONDAY NIGHT AS A COLD FRONT APPROACHES THE REGION. GUSTS UP TO 60 MPH WILL BE POSSIBLE WITH LOCALLY STRONGER GUSTS IN WIND PRONE AREAS SUCH AS HIGHWAY 95 NEAR WALKER LAKE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NVZ003-260445- /O.EXP.KREV.WI.Y.0005.000000T0000Z-070226T0400Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 745 PM PST SUN FEB 25 2007 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. WEST WIND AROUND 10 TO 20 MPH WITH GUST TO 30 MPH WILL CONTINUE OVERNIGHT. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 261100 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 300 AM PST MON FEB 26 2007 ...GUSTY WINDS ARE EXPECTED IN PORTIONS OF WESTERN NEVADA THIS EVENING AND OVERNIGHT... .A WINTER STORM WILL MOVE THROUGH THE AREA LATER TODAY AND TUESDAY. GUSTY WINDS WILL ACCOMPANY THE COLD FRONT BUT WIND SPEEDS ARE EXPECTED TO DECREASE AS SNOW MOVES INTO THE AREA TONIGHT. NVZ001-261200- /O.CAN.KREV.HW.A.0005.070227T0200Z-070227T1400Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 300 AM PST MON FEB 26 2007 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND WATCH. GUSTY WINDS WILL OCCUR AHEAD OF A COLD FRONT THIS EVENING AND OVERNIGHT. HOWEVER...WIND SPEEDS ARE NOT EXPECTED TO REACH HIGH WIND CRITERIA SO THE HIGH WIND WATCH HAS BEEN CANCELED. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Feb 25, 11:57 AM PST, 3 hours 33 minutes earlier.
Area forecast discussion, Feb 25, 11:57 AM PST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
1157 AM PST SUN FEB 25 2007
.UPDATE...
UPDATED FORECAST FOR EXPIRATION OF SNOW ADVISORY IN ZONE 5/71. SNOW
HAS DECREASED TO SHOWERS IN THAT AREA AND ACCUMULATIONS WILL BE
LIMITED TO LOCALLY AN INCH OR TWO THROUGH THE DAY. HAVE ALSO
EXTENDED THE WARNINGS FOR TAHOE NORTH INTO LASSEN COUNTY TO INCLUDE
THE NEXT WAVE WHICH BRINGS A COLD FRONT INTO THE AREA MONDAY
AFTERNOON. NO OTHER CHANGES MADE. RC
&&
.PREV DISCUSSION...ISSUED AT 337 AM
SHORT TERM...
ON SATELLITE IMAGERY THE CENTER OF THE UPPER LOW IS CLEARLY SEEN
ROTATING OFF THE WASHINGTON COAST. A JET MAX AT THE BASE OF THE
TROUGH CAN ALSO BE SEEN PUSHING INTO NRN CALIFORNIA. SWLY FLOW
ALONG THE ASSOCIATED COLD FRONT IS BRINGING SUBSTANTIAL MOISTURE
INTO THE REGION WITH RAINFALL BEING REPORTED ACROSS NRN CA AND HEAVY
SNOW AT BLUE CANYON SINCE SAT EVENING. LGT TO MODERATE SNOW HAS
ALSO BEEN REPORTED IN THE TAHOE BASIN.
AN IMPRESSIVE 130 KT JET MAX WILL CONTINUE TO PUSH MOISTURE INTO THE
CENTRAL SIERRA TODAY. MODEL QPF SHOWS UP TO 1.00 INCH BEING
ADVECTED INTO THE TAHOE BASIN BETWEEN 12Z TODAY AND 12Z MONDAY. THE
LOCATION OF THIS JET MAX WILL HELP PRECIP TO SPILL OVER INTO FAR WRN
NEVADA VALLEYS. UP TO 0.50 INCH OF QPF IS PROGGED INTO THE RENO AND
CARSON CITY AREAS TODAY. THE COMBINATION OF THE JET DYNAMICS AND
COLD POOL ALOFT WILL ALLOW FOR LOCALLY HEAVY SNOWFALL OVER LASSEN
COUNTY AND THE TAHOE BASIN THROUGH THIS EVENING WHEN THE JET MAX IS
PUSHED NORTH OF THE AREA. THIS SLIGHT SHORTWAVE RIDGING WILL HELP
TO DECREASE SNOWFALL TONIGHT.
THE NEXT SYSTEM WILL MOVE INTO THE REGION ON MONDAY. THE POLAR JET
IS PROGGED TO MERGE WITH THE SUBTROPICAL JET...PRODUCING VERY STRONG
UVV AND PVA BY 12Z TUESDAY. WITH THE IMPRESSIVE MOISTURE ADVECTION
WE SHOULD SEE ANOTHER GOOD SNOWSTORM WITH SNOW TOTALS OF UP TO 2
FEET IN THE HIGHER ELEVATIONS OF THE SIERRA. THIS WILL GO A LONG
WAY TO HELP WITH THE SNOWPACK AND SNOW WATER DEFICITS WE HAVE BEEN
SEEING IN THE SIERRA THIS WINTER. OHARA
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
LAST SHORT WAVE FROM SYSTEM IN NORTHWEST FLOW LOOKS TO IMPACT THE
AREA WED. WITH COLD TEMPS ALOFT...AIRMASS WILL BE UNSTABLE AND
EXPECT SHOWERY CONDITIONS. SNOW SHOWERS WILL BE LOCALLY HEAVY...EVEN
INTO THE LEE SIDE VALLEYS FOR THOSE FEW THAT MAKE IT OVER. TEMPS
WILL REMAIN COLD WITH COLD TEMPS ALOFT AND SOME FRESH SNOW COVER.
MODELS THEN PROG A RIDGE TO BUILD IN BEHIND THE TROUGH BUT THERE IS
A LOT OF UNCERTAINTY OVER TIMING AND AMPLITUDE. AT THIS POINT WILL
TAKE A MIDDLE OF THE ROAD APPROACH AND GRADUALLY DIMINISH PRECIP
CHANCES INTO FRIDAY. IF EURO VERIFIES...DRYING TREND WILL NOT TAKE
AS LONG WHILE GFS WOULD ARGUE MORE SHOWERS. EXPECT DRY CONDITIONS BY
SAT...WITH TEMPS TRYING TO WARM TO NEAR NORMAL. WALLMANN
&&
.AVIATION...
STORM CONTINUES TO AFFECT THE REGION WITH IFR TO LIFR CONDITIONS IN
THE SIERRA FROM LAKE TAHOE NORTHWARD. CIGS/VIS WILL CONSISTENTLY
REMAIN VERY LOW FOR KTRK/KTVL THROUGH 20Z...AND PERIODICALLY IMPROVE
THROUGH 08Z. FOR KRNO...SOME LIGHT RAIN WILL CONTINUE THROUGH 12-13Z
THEN SNOW LEVELS DROP WITH 1-2 INCHES OF SNOW EXPECTED. MAINLY
VFR...WITH CIGS DROPPING TO 1000 FEET/2 MILE VIS FROM 13-17Z.
CONFIDENCE ABOUT 60-70% ON THESE LOWER CIGS. THEN WINDS WILL
INCREASE AS SNOW STOPS WITH SW WINDS OF 25KT FROM 18-00Z. NOT
EXPECTING MUCH IN THE WAY OF ABRUPT WIND SHEAR AS COLUMN WILL BE
MORE MIXED AND CHANGES IN WIND SPEED/DIRECTION GRADUAL. KLOL WILL
SEE MAINLY VFR WITH MIXED RAIN/SNOW AND LITTLE ACCUMULATION.
NEXT STORM WILL ARRIVE MONDAY AFTERNOON WITH BETTER POTENTIAL FOR
SPILLOVER AND SEVERAL INCHES POSSIBLE AT KRNO. WALLMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR NVZ005.
WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT FOR NVZ003.
WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR NVZ002.
WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR NVZ001.
SNOW AND BLOWING SNOW ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
NVZ003.
LAKE WIND ADVISORY UNTIL 6 PM PST THIS AFTERNOON FOR NVZ004.
CA...WINTER STORM WARNING UNTIL MIDNIGHT PST MONDAY NIGHT FOR CAZ071.
WINTER STORM WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR CAZ070.
SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM PST THIS AFTERNOON FOR
CAZ073.
WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT FOR CAZ073.
WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR CAZ072.
&&
HTTP://WEATHER.GOV/RENOHazardous weather outlook, Feb 24, 3:55 PM PST, 23 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RENO NV 355 PM PST SAT FEB 24 2007 CAZ070>073-NVZ001>005-251530- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 355 PM PST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERAL WINTER WEATHER AND WIND WARNINGS AND ADVISORIES ARE IN EFFECT THROUGH TONIGHT. SEE THE LATEST WEATHER MESSAGE /WWUS75 KREV NPWREV/ AND WINTER WEATHER MESSAGE /WWUS45 KREV WSWREV/ FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY SNOW AND STRONG WINDS WILL CONTINUE ACROSS PORTIONS OF THE REGION THROUGH SUNDAY. ANOTHER STRONG STORM IS EXPECTED TO REACH THE REGION BY MONDAY EVENING WITH MORE HEAVY SNOW POSSIBLE IN THE SIERRA AND NORTHEAST CALIFORNIA FROM MONDAY NIGHT THROUGH TUESDAY NIGHT...AND ACCUMULATING SNOW AND STRONG WINDS POSSIBLE IN THE LOWER ELEVATIONS OF WESTERN NEVADA. SEE THE LATEST WINTER WEATHER MESSAGE /WWUS45 KREV WSWREV/ FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WIND GUSTS...WIND DAMAGE...OR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN RENO. HTTP://WEATHER.GOV/RENO
In the hours before
Local storm report, Feb 25, 1:00 PM PST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RENO NV
100 PM PST SUN FEB 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM NON-TSTM WND GST WALKER LAKE 38.69N 118.74W
02/25/2007 M86.00 MPH MINERAL NV MESONET
NDOT WIND SENSOR. GUSTS OVER 60 MPH BETWEEN 215 AND 445
AM. PEAK GUST AT 345 AM.
0354 AM HEAVY SNOW MOUNT ROSE SKI AREA 39.33N 119.89W
02/25/2007 M14.0 INCH WASHOE NV PUBLIC
10-14 INCHES OVERNIGHT
0500 AM SNOW KIRKWOOD SKI AREA 38.68N 120.04W
02/25/2007 M12.0 INCH ALPINE CA PUBLIC
8-12 INCHES SINCE SATURDAY EVENING. STILL SNOWING.
0600 AM HEAVY SNOW 3 E SODA SPRINGS 39.32N 120.32W
02/25/2007 M36.0 INCH NEVADA CA PUBLIC
SUGAR BOWL SKI AREA TOTAL AT 8400 FT SINCE SATURDAY
AFTERNOON. 18 INCHES AT 6900 FT. STILL SNOWING.
0608 AM SNOW NORTHSTAR SKI AREA 39.27N 120.10W
02/25/2007 M14.0 INCH PLACER CA PUBLIC
8-14 INCHES SINCE SATURDAY AFTERNOON. STILL SNOWING.
0630 AM HEAVY SNOW 2 ESE INCLINE VILLAGE 39.24N 119.93W
02/25/2007 M14.0 INCH WASHOE NV TRAINED SPOTTER
OVERNIGHT AT DIAMOND PEAK SKI AREA
0714 AM SNOW N LEE VINING 37.96N 119.12W
02/25/2007 M3.0 INCH MONO CA TRAINED SPOTTER
3 INCHES OF NEW SNOW SO FAR AT 6500 FEET. STILL MDT SNOW.
0745 AM HEAVY SNOW 4 N MEYERS 38.92N 120.00W
02/25/2007 E9.0 INCH EL DORADO CA TRAINED SPOTTER
9 INCHES NEW SNOWFALL WITH 0.81 INCHES WATER EQUIVALENT.
0800 AM HEAVY SNOW 5 WSW HEAVENLY VALLEY 38.93N 119.97W
02/25/2007 M12.0 INCH EL DORADO CA TRAINED SPOTTER
12 INCHES NEW SNOW.
0800 AM HEAVY SNOW 6 NE ALMANOR 40.27N 121.09W
02/25/2007 E18.0 INCH PLUMAS CA TRAINED SPOTTER
18 INCHES STORM TOTAL AT 4,600FT.
0800 AM SNOW 3 WSW HONEY LAKE 40.21N 120.40W
02/25/2007 M4.0 INCH LASSEN CA TRAINED SPOTTER
4 INCHES NEW SNOWFALL 1 MILE WEST OF HIWAY 395.
0800 AM SNOW 2 W CHILCOOT 39.80N 120.18W
02/25/2007 E10.0 INCH PLUMAS CA TRAINED SPOTTER
10 INCHES NEW SNOWFALL AT 4,350 FT IN GRAEAGLE.
0821 AM SNOW 3 NW JANESVILLE 40.33N 120.60W
02/25/2007 M10.0 INCH LASSEN CA TRAINED SPOTTER
NEW SNOW AT 4800 FEET IN THE FOOTHILLS BETWEEN JANESVILLE
AND SUSANVILLE. STARTED STICKING BETWEEN 7P-8P SATURDAY
EVENING. STILL SNOWING LIGHT. NO WIND.
0825 AM SNOW 1 N JANESVILLE 40.30N 120.54W
02/25/2007 M6.5 INCH LASSEN CA TRAINED SPOTTER
TOTAL SNOW AT 4500 FEET.
0825 AM SNOW 1 E JANESVILLE 40.30N 120.52W
02/25/2007 M8.0 INCH LASSEN CA TRAINED SPOTTER
TOTAL SNOW IN LAST 12 HOURS AT 4250 FEET. STILL SNOWING
LIGHT. NO WIND.
0830 AM SNOW 5 N RENO 39.61N 119.82W
02/25/2007 E2.0 INCH WASHOE NV NWS EMPLOYEE
OVERNIGHT TOTAL IN GOLDEN VALLEY AT 5200 FT. SNOW BEGAN
AROUND 11 PM.
0840 AM SNOW SIERRA-AT-TAHOE SKI ARE 38.80N 120.08W
02/25/2007 M12.0 INCH EL DORADO CA PUBLIC
8-12 INCHES AT 8850 FT SINCE SATURDAY EVENING. 4-6 INCHES
AT 6640 FT. STILL SNOWING.
0842 AM HEAVY SNOW SQUAW VALLEY SKI AREA 39.21N 120.25W
02/25/2007 M16.0 INCH PLACER CA PUBLIC
14-16 INCHES AT 8200 FT AND 10-12 INCHES AT 6200 FT SINCE
SATURDAY AFTERNOON. STILL SNOWING.
0854 AM SNOW HEAVENLY VALLEY 38.96N 119.89W
02/25/2007 M12.0 INCH DOUGLAS NV PUBLIC
HEAVENLY SKI AREA 8-12 INCHES SINCE SATURDAY AFTERNOON AT
9100 FT. STILL SNOWING.
0858 AM SNOW 4 E ALPINE MEADOWS 39.17N 120.14W
02/25/2007 E12.0 INCH PLACER CA TRAINED SPOTTER
ESTIMATED SNOWFALL SO FAR ON THE WEST SHORE OF LAKE TAHOE
AT 7000 FEET. 18 TO 24 INCH DRIFTS. STILL SNOWING HEAVY.
0900 AM HEAVY SNOW 10 NW RENO 39.64N 119.96W
02/25/2007 M6.0 INCH WASHOE NV NWS EMPLOYEE
OVERNIGHT SNOW TOTAL AT 5360 FEET.
0905 AM SNOW PORTOLA 39.80N 120.47W
02/25/2007 M10.0 INCH PLUMAS CA CO-OP OBSERVER
10 INCHES OF NEW SNOW. 0.76 LIQUID WATER EQUIVALENT.
0905 AM SNOW 1 NW COLD SPRINGS VALLE 39.68N 119.97W
02/25/2007 E1.5 INCH WASHOE NV TRAINED SPOTTER
1-1.5 INCHES IN COLD SPRINGS SO FAR.
0919 AM HEAVY SNOW MOUNT ROSE SKI AREA 39.33N 119.89W
02/25/2007 M22.0 INCH WASHOE NV PUBLIC
15-22 INCH STORM TOTAL SINCE SATURDAY AFTERNOON. STILL
SNOWING.
0928 AM SNOW TRUCKEE 39.33N 120.20W
02/25/2007 E12.0 INCH NEVADA CA PUBLIC
TOTAL NEW SNOW THROUGH 930AM. CURRENTLY HEAVY SNOW AND
BLOWING SNOW.
0933 AM HEAVY SNOW ALPINE MEADOWS 39.17N 120.22W
02/25/2007 M16.0 INCH PLACER CA PUBLIC
12-16 INCHES AT SKI AREA SINCE SATURDAY AFTERNOON. STILL
SNOWING.
0947 AM SNOW 5 W PORTOLA 39.80N 120.56W
02/25/2007 E12.0 INCH PLUMAS CA TRAINED SPOTTER
NEW SNOW SINCE 5P SATURDAY.
1000 AM HEAVY SNOW MAMMOTH MOUNTAIN 37.65N 119.03W
02/25/2007 M14.0 INCH MONO CA PUBLIC
SKI AREA TOTAL AT 9000 FT SINCE MIDNIGHT. STILL SNOWING.
1017 AM HEAVY SNOW HOMEWOOD 39.08N 120.17W
02/25/2007 M18.0 INCH PLACER CA PUBLIC
SKI AREA TOTAL AT 7900 FT SINCE SATURDAY AFTERNOON. 12
INCHES AT 6250 FT. STILL SNOWING.
1030 AM SNOW BIEBER 41.12N 121.14W
02/25/2007 M2.0 INCH LASSEN CA TRAINED SPOTTER
HEAVY SNOW CURRENTLY FALLING.
1042 AM SNOW 5 W PORTOLA 39.80N 120.56W
02/25/2007 M14.0 INCH PLUMAS CA TRAINED SPOTTER
14 INCHES NEW SNOW SINCE LAST NIGHT AT 5000 FEET. 1.25
INCHES LIQUID EQUIVALENT. STILL SNOWING HEAVY.
1050 AM HEAVY SNOW SUSANVILLE 40.41N 120.65W
02/25/2007 M5.0 INCH LASSEN CA CO-OP OBSERVER
4-5 INCHES OVERNIGHT. LIGHT SNOW CURRENTLY FALLING. SNOW
HAS MELTED ON ROADS.
1100 AM SNOW 4 SE SUNNYSIDE-TAHOE CI 39.11N 120.11W
02/25/2007 M16.0 INCH PLACER CA TRAINED SPOTTER
TOTAL SNOW SO FAR IN THE LAST 24 HOURS AT 6280 FEET. LAST
FEW HOURS IT HAS BEEN SNOWING AN INCH AN HOUR.
1119 AM SNOW 2 WNW CROMBERG 39.87N 120.73W
02/25/2007 E12.0 INCH PLUMAS CA TRAINED SPOTTER
ESTIMATED TOTAL SNOW SINCE 7AM SATURDAY JUST EAST OF LEE
SUMMIT. STILL SNOWING.
1152 AM SNOW N SOUTH LAKE TAHOE 38.94N 119.98W
02/25/2007 M12.0 INCH EL DORADO CA TRAINED SPOTTER
4 INCHES SINCE 9 AM THIS MORNING...WITH A TOTAL OF 12
INCHES OF NEW SNOW SINCE 8 PM SATURDAY. STILL SNOWING
HEAVY WITH WHITEOUT CONDITIONS.
1253 PM HEAVY SNOW 4 SSW PROSSER CREEK RES 39.33N 120.20W
02/25/2007 M20.0 INCH NEVADA CA TRAINED SPOTTER
TAHOE-DONNER AT 6500 FT. STORM TOTAL SINCE SATURDAY
AFTERNOON. HEAVY SNOW CURRENTLY FALLING.
&&
MDEUTSCHThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:59 PM PST | Snow Advisory | REV | Churchill, Lyon, Pershing, Washoe | 36 hr |
Nearby
High Wind Watches in Nevada, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.